Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2018, 3:54 PM CDT for Carroll County, Chariton County, Livingston County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 3:54 PM CDT (20:54 UTC)
- Expired
- May 26, 2018, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, MO, Chariton County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:55 PM CDT | HAIL 1 | 1 Sse Avalon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
685
WUUS53 KEAX 262054
SVREAX
MOC033-041-117-262145-
/O.NEW.KEAX.SV.W.0060.180526T2054Z-180526T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
354 PM CDT SAT MAY 26 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Chariton County in north central Missouri...
Northeastern Carroll County in north central Missouri...
Southeastern Livingston County in north central Missouri...
* Until 445 PM CDT.
* At 354 PM CDT, a severe thunderstorm was located over Hale, or 15
miles southeast of Chillicothe, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hale, Mendon, Sumner, Triplett and Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3960 9297 3943 9328 3968 9356 3971 9334
3971 9319
TIME...MOT...LOC 2054Z 308DEG 17KT 3962 9336
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:39 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 26, 2:39 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 239 PM CDT Sat May 26 2018 .Discussion... Issued at 238 PM CDT SAT MAY 26 2018 Primary forecast focus is on this afternoon's thunderstorm chances. Through 2 PM, decent cumulus development has been persisting for just over an hour across northeastern Kansas into northwestern Missouri and a few updrafts have been identified on radar. Temperatures have soared across northwestern Missouri, hitting 98 degrees at St. Joe, with upper 90s spread all across northeastern Kansas, southeastern Nebraska and northwestern Missouri. With such bullish day time heating, combined with 70 degree dew points, surface based instability is well over 3500 J/Kg. We remain weakly capped through 2 PM, but likely not for long. The good news is, forcing is weak, primarily along a diffuse surface trough spread over the area, and shear profiles are modest, at best. Expect isolated to convection to develop along the surface trough through the mid to late afternoon, diminishing through sunset. The greatest impacts will be from brief heavy rainfall and frequent lightning. Thunderstorm wind gusts could be hefty as well with one or two strong storms capable of hail. Overall, just stay aware this afternoon, especially if you're out and about trying to enjoy the holiday weekend. For the remainder of the weekend into the coming week, it's going to remain hot and humid, with our next chance of showers and thunderstorms arriving midweek, Tuesday through Wednesday. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1233 PM CDT SAT MAY 26 2018 Overall, should be a relatively quiet aviation period, save for a few hours at each terminal this afternoon. Isolated thunderstorms may develop near or just north of KSTJ around 20 to 21Z, moving south through the afternoon and evening, toward KMCI/KMKC/KIXD. Confidence in coverage and timing is still very low, enough to keep it out of the TAFs. However, a drop to lower VFR ceilings was made as a first guess at timing and to capture any resultant strato-cumulus that moves in from nearby storms. The rest of the period will remain calm, with light south winds and VFR conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Kurtz
Hazardous weather outlook, May 26, 5:15 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Sat May 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Sat May 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:23 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, DeKalb | 39 min |
| May 26, 4:15 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Livingston | 3 hr |
| May 26, 4:18 PM CDT | Special Weather Statement | EAX | Caldwell | 42 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 32 min |
| May 26, 4:57 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 33 min |
| May 26, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.